Strange Allergy

Patient

Q: I have extreme vaginal itching and irritation and I just had Paragard IUD inserted. Am I allergic to it?

Doctor

A:   You have complained of vaginal itching with irritation, recently inserted with an IUD. Paragard IUD is a copper containing intra uterine contraceptive device. Paragard IUD is relative very safe method of contraception for longer period though has few side effects like disturbances in periods, cramps and may include a slightly increased risk of pelvic inflammatory disease. If not inserted in sterile condition can lead to infection. Rarely can cause ectopic pregnancy and infertility. Your complaints mostly point towards either vaginal infection or allergy. Allergy due to IUD devices is controversial, as many studies do not support that IUD can cause allergy. So your condition can be vaginal infection, as IUD do not protect you from STDs. Consult the gynecologist who has inserted the device and get examined in person for further management.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews